Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
129 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for priapism

I had to go to the ER this weekend because of an erection that lasted 22 hours. They had to put a bunch of needles in me to remove the blood that had built up. I returned to the ER yesterday because my shaft and head have turned black. The med on duty said this was normal due to the emergency treatment performed. Is this normal and what else should i expect in regards to symptoms after treatment for Priapism?
Mon, 21 Sep 2015
Report Abuse
Urologist 's  Response
Hello and welcome to HCM.
As an Urologist, let me assure you that, the color changes you're seeing, are quite normal after treatment of priapism.
You could've reported to ER much earlier. The discoloration is due to the congestion and blood clots, that had collected inside.
One complication that may occur after treatment, is erectile dysfunction.
I'm sure the ER doctor may have told you that. The black color you describe, is difficult to make out. You should see an Urologist for that.
You can send a photo of the penis to me, for an expert opinion.
Dr.Matthew J. Mangat.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my name is matthew, two weeks ago i had a sudden case of priapism. i had an erection for 6 to eight hours before seeking medical attention. at ten...